MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM/4.5MM VA PROX FEMUR PL 322MM/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM/4.5MM VA PROX FEMUR PL 322MM/LEFT; PLATE, FIXATION, BONE
Catalog Number 02.221.123
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the warp insertion handle, aiming arm, and outer drill sleeve cross-threaded attachment plate to prox femur plate.-rusted removal device.The product was said to contain ¿rust¿ from the facility.It was deemed "unusable" as a contamination risk.There was no revision surgery or hardware removal.The patient was not affected, nor were they charged.These are not items owned by the hospital, nor were they charged.This report is for one (1) 3.5mm/4.5mm va prox femur pl 322mm/left this is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: device history record (dhr) review conducted: part number: 02.221.123, lot number: 864p520, manufacturing site: mezzovico, release to warehouse date: 15 jul 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances related to the malfunction were identified.Jbl-nr was initiated during the manufacturing for some surface defect, but the affected items have been reworked, inspected and fully released as documented on the dhr.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the internal and threaded area of the 3.5mm/4.5mm va prox femur pl 322mm/left were found stripped.No other issues were observed a dimensional inspection for the 3.5mm/4.5mm va prox femur pl 322mm/left was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended/excessive forces during the devices interaction process.The overall complaint was confirmed as the observed condition of the 3.5mm/4.5mm va prox femur pl 322mm/left would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h6: device history record (dhr) review conducted: part number: 02.221.123; lot number: 864p520; manufacturing site: mezzovico; release to warehouse date: 15 jul 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances related to the malfunction were identified.Jbl-nr was initiated during the manufacturing for some surface defect, but the affected items have been reworked, inspected and fully released as documented on the dhr.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM/4.5MM VA PROX FEMUR PL 322MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18222221
Report Number8030965-2023-14937
Device Sequence Number6748264
Product Code HRS
UDI-Device Identifier10886982275745
UDI-Public(01)10886982275745
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.123
Device Lot Number864P520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/05/2024
01/16/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/05/2024
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0/8.0 PROTECTION SLEEVE 188 FOR ASLS.; 3.5 VAL GREAT TROCH RING ATTACH PL/SM/LT.; EXTRACT-INSTR F/NAILS CANN.; RAD AIMING ARM/FRN GREATER TROCHANTER.; RADIOLUCENT INSERTION HANDLE FRN.
Patient SexUnknown